Journal Article

The Structure of Sunspot Equilibria: The Role of Multiplicity

Piero Gottardi and Atsushi Kajii

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 66, issue 3, pages 713-732
Published in print July 1999 | ISSN: 0034-6527
Published online July 1999 | e-ISSN: 1467-937X | DOI: https://dx.doi.org/10.1111/1467-937X.00105
The Structure of Sunspot Equilibria: The Role of Multiplicity

Show Summary Details

Preview

This paper examines the structure of sunspot equilibria in a standard two period exchange economy with real assets. We show that for a generic choice of utility functions and endowments, there exists an open set of real asset structures whose payoffs are independent of sunspots such that the economy with this asset structure has a regular sunspot equilibrium. An important implication of our result is that the multiplicity of non-sunspot equilibria is not necessary for the existence of sunspot equilibria. Our technique is general and can be applied to show the existence of sunspot equilibria in other frameworks.

Journal Article.  0 words. 

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.